Thunderstorm Wind, Christian
- When
- March 31, 6:08 PM CST
- Where
- Christian County, 0.87 mi NE of Kincaid
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.590, -89.410
Power lines were blown down.
Showers and thunderstorms fired ahead of a cold front that passed through central Illinois during the early evening hours. The storms produced several reports of wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Showers and thunderstorms fired ahead of a cold front that passed through central Illinois during the early evening hours. The storms produced several reports of wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 31, 1:01 PM CST, 5 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 201 PM CDT SAT MAR 31 2007 .DISCUSSION... SEVERE WEATHER THE MAIN CONCERN IN THE SHORT TERM. THEN FOCUS SHIFTS TO THE STRONG COLD FRONT AND POSSIBLE SEVERE WEATHER ON TUESDAY AFTERNOON AND EVENING. MODELS ARE IN MUCH BETTER AGREEMENT THROUGH MONDAY. FEEL THE GFS HAS A BETTER HANDLE ON THE WARM FRONTAL ACTIVITY ON MONDAY NIGHT AND TUESDAY...DESPITE THE CANADIAN AND NAM AGREEMENT ON DRY CONDITIONS. SO WILL LEAN TWRD GFS THIS FORECAST. AT 18Z...THE SURFACE WARM FRONT WAS POSITIONED ACROSS N IL...EXTENDING FROM NW IOWA TO JUST N OF DVN TO JUST SOUTH OF CHICAGO. LOW PRESSURE IN E NEBRASKA/WESTERN IOWA CONTINUED TO DRIFT NNE...AS THE OCCLUDED UPPER LOW LIFTED NNE AS WELL. A 100KT H3 JET MAX WAS POSITIONED OVER NC MISSOURI...WITH THUNDERSTORMS ERUPTING IN THE LEFT EXIT REGION /WHERE A TOR WATCH IS IN EFFECT/. && SHORT TERM...TONIGHT THROUGH MONDAY. SOME BRIEF THIN SPOTS IN THE CIRRUS CLOUDS SOUTH OF THE WARM FRONT...ACROSS CENTRAL ILLINOIS...HAS ALLOWED SOME DESTABILIZATION OF THE LOWER TROPOSPHERE. THICKER CIRRUS DENSE OVERCAST /CDO/ FROM CONVECTION FARTHER SOUTH IS NOW OVERSPREADING CENTRAL ILLINOIS. THIS WILL REDUCE SURFACE HEATING SOMEWHAT. STILL... BACKING SURFACE WINDS COMBINED WITH THE UPPER TROUGH BECOMING MORE NEGATIVELY TILTED LATER THIS AFTERNOON...WILL ALLOW FOR ENOUGH ENOUGH SHEAR FOR SEVERE THUNDERSTORMS. THERE ARE A COUPLE OF NORTH SOUTH BOUNDARIES IN MISSOURI BECOMING ACTIVE UNDER THE LEADING EDGE OF THE DRY CONVEYOR BELT. EXPECT THIS DRY AIR TO EVENTUALLY AFFECT WESTERN ILLINOIS BY 3 OR 4 PM...TRIGGERING STRONG TO SEVERE THUNDERSTORMS. THESE STORMS WILL PROGRESS EASTWARD INTO THE EVENING...WITH GUSTY SOUTH WINDS MIXING DOWN TO THE SURFACE. NNE MOVEMENT OF THE STORMS MAY REACH UP TO 40 OR 50 MPH AS THE STEERING FLOW BECOMES INFLUENCED BY AN INTENSIFYING LLJ. DAMAGING WINDS WILL BE A HAZARD...WITH STRONG SHEAR ALLOWING FOR A FEW SHORT TRACK TORNADOES POSSIBLE. SPC HAS JUST ISSUED A TOR WATCH UNTIL 9 PM THAT INCLUDED SCHUYLER COUNTY IN OUR W CWA. I EXPECT ANOTHER WATCH JUST EAST OF THERE EVENTUALLY. AS FAR AS THE FORECAST...WILL KEEP CATEGORICAL POPS GOING THIS EVENING...AND WILL ADD WORDING TO THE GRIDS FOR POSSIBLE SEVERE WINDS/HAIL. AFTER MIDNIGHT...THERE SHOULD BE A SHARP BACK EDGE TO THE STORM SYSTEM...WITH ONLY SCATTERED TO ISOLATED SHOWERS BEHIND THE LINE. THIS WAS NOT CHANGED FROM THE GOING GRIDS. ON SUNDAY...THE H5 COLD POOL WILL MOVE EASTWARD AS THE UPPER TROUGH BEGINS TO EJECT FARTHER EAST. LAPSE RATES WILL CLIMB IN RESPONSE TO THAT...SETTING THE STAGE FOR INSTABILITY SHOWERS...ESPECIALLY NORTH OF A LINE FROM RUSHVILLE TO LINCOLN TO DANVILLE. KEPT THE CHC/SCHC POPS IN FOR SUNDAY. AFTERNOON TIME WILL MOST LIKELY BE THE BETTER TIME FRAME FOR THOSE SHOWERS. SUNDAY NIGHT AND MONDAY WILL SEE CLEARING SKIES...AS THE LOW LEVEL MOISTURE BEGINS TO LIFT NORTHEAST. TEMPS WILL REBOUND NICELY ON MONDAY...AS THE SURFACE FLOW BECOMES MORE SOUTHERLY. HIGHS WILL CLIMB BACK INTO 70S IN MOST AREAS. LONG TERM...TUESDAY THROUGH SATURDAY. TUESDAY IS STILL SETTING UP FOR POSSIBLE SEVERE THUNDERSTORMS IN THE AFTERNOON...AS A POTENT BAROCLINIC ZONE AND COLD FRONT RACE EASTWARD. WIND SHEAR PROFILES IN THE FORECAST SOUNDINGS ARE QUITE FAVORABLE FOR ROTATING STORMS. DAMAGING WIND AND HAIL WILL BE POSSIBLE...AS WELL AS A FEW SPIN UP TORNADOES. THE TIMING OF THE COLD FRONTAL PASSAGE HAS BEEN QUITE CONSISTENT IN THE GFS/NAM/CANADIAN/AND SREF MEAN OVER THE PAST COUPLE OF DAYS. CONFIDENCE IS CONTINUING TO BE RATHER HIGH FOR THAT FAR OUT. WENT WITH LIKELY POPS FOR STORMS ON TUESDAY AS A RESULT. THE COLD FRONT WILL USHER IN A REMINDER OF EARLY SPRING AS TEMPS DROP OFF DRAMATICALLY FOR THE REST OF THE WEEK. BELOW NORMAL TEMPS WILL BE THE MAIN ISSUE...AS NO PRECIPITATION IS EXPECTED THROUGH SATURDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT/LONG TERM...SHIMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 335 PM CDT SAT MAR 31 2007 ILZ027>031-036>038-040>057-061>063-066>068-071>073-011100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 335 PM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A STRONG SPRING SYSTEM WILL CONTINUE TO MOVE ACROSS THE PLAINS AND BRING STRONG THUNDERSTORMS TO CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH THE PRIMARY SEVERE THREAT BEING WIND...AND A LESSER THREAT OF HAIL AND EVEN TORNADOES. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THROUGH THE LATE AFTERNOON AND EVENING HOURS. HOWEVER... THE MAIN SEVERE WEATHER THREAT WILL COME FROM A LINE OF STORMS CURRENTLY WEST OF THE MISSISSIPPI RIVER... WHICH WILL MOVE INTO WESTERN ILLINOIS TOWARDS EVENING. THIS LINE OF STORMS WILL PUSH EASTWARD THROUGH THE REMAINDER OF THE AREA TONIGHT. FLOODING IS EXPECTED TO CONTINUE ON SOME AREA RIVERS AND STREAMS...INCLUDING THE ILLINOIS...SPOON AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOODING IS EXPECTED TO CONTINUE INTO NEXT WEEK ON AREA RIVERS...INCLUDING THE ILLINOIS...SPOON AND WABASH RIVERS. THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY INTO TUESDAY NIGHT AS ANOTHER COLD FRONT MOVES ACROSS THE STATE. SOME OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND INTO TONIGHT. HARDIMAN
The Lincoln radar (KILX), 63 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
6 thunderstorm wind. Local standard time, as filed.
Power lines were blown down.
A farmstead was damaged east of Morton. A shed was severely damaged, and a couple grain bins sustained minor damage. Minor damage occurred to the siding and gutters on the home. In addition, power lines were blown down near Washington.|
Two trees were blown down.
Large tree branch was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18579, 18580, 18582, 18584, 18586, 18583.